Jump to content
Important Survey - Please Participate ×

Tappering .5 Xanax after long time use


[...]

Recommended Posts

I have read that discontinuing xanax can cause tinnutus. I have had similar issues with zoloft but my tinnutus went away once I stopped taking zoloft.

 

I have been taking xanax for sleep for over 4 years .5

 

I currently split the .5 into 4 pieces . I have reduced 1/4 so far and started this on Nov 8.

 

What can I do to prevent onset of tinnutus? 

Link to comment
Share on other sites

Hi  :) Welcome to BenzoBuddies!

 

I am glad you found us today. Withdrawal from any type of benzodiazepine can cause tinnitus. It looks like you are trying to taper too quickly. That in itself can cause a increase in symptoms. The recommended reduction rate is 5 to 10 percent every two weeks. Stopping too quickly can cause a host of unpleasant symptoms.

 

You might like to check out The Ashton Manual it is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field. 

 

Please feel free to post to any of the dedicated boards, we have a wonderful community of people here, who will give sound advice. Members have been through all aspects of benzodiazepine use and withdrawal and are more than willing to share their experiences.

 

General Taper Plans

Withdrawal Support During Your Taper

 

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again Welcome!  :smitten:

 

benzos-R-cruel

Link to comment
Share on other sites

So I need to weight my .5 xanax out on my gram scale. I'll take that number and figure out what 10% is of that total number?

 

Also is .5 xanax considered a lot? As stated I already take only 3/4 of the pill.

Link to comment
Share on other sites

Hello 303- .5 per day of xanax is a relatively low dose. I was taking 1.5 per day ( .5 three times a day) for thirty years before I tapered off it in May. Unfortunately I do not know if there is any way around the tinnitus- I am still dealing with it almost 6 months since my last xanax...however  since you were on a much  lower dose perhaps it will not be as bad for you. Best of luck to you as you move towards being xanax free! :thumbsup:
Link to comment
Share on other sites

×
×
  • Create New...